Alert archive / Alabama / Wind Advisories in 2006

Wind Advisory 1, NWS Mobile, AL

February 10, 20065 counties in Mississippi; 10 counties in Alabama

NWS Mobile, AL issued this wind advisory at Feb 10, 2006, 4:44 AM CST for 5 counties in Mississippi; 10 counties in Alabama. It took effect at Feb 10, 2006, 6:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2006, 4:44 AM CST (10:44 UTC)
In effect from
Feb 10, 2006, 6:00 PM CST
Expired
Feb 11, 2006, 3:29 PM CST
In force
21 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 10.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2006-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2006-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2166 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMOB 101044
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
444 AM CST FRI FEB 10 2006

...A WIND ADVISORY IS NOW IN EFFECT ACROSS PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND THE WESTERN FLORIDA
PANHANDLE FOR TONIGHT AND SATURDAY...

.A DEVELOPING LOW PRESSURE SYSTEM OVER THE SOUTHERN PLAINS STATES
TODAY WILL MOVE QUICKLY EAST THROUGH TONIGHT. AS THE LOW MOVES ACROSS
SOUTHERN MISSISSIPPI AND ALABAMA TONIGHT...A STRONG COLD FRONT WILL
MOVE SOUTH TO THE NORTHERN GULF BY SATURDAY MORNING. STRONG SOUTHWEST
WINDS OF 15 TO 25 MPH AHEAD OF THE FRONT WILL BECOME NORTHWEST AT 20
TO 30 MPH BEHIND THE FRONT ON SATURDAY. FREQUENT WIND GUSTS TO AROUND
35 MPH WILL BE POSSIBLE BEHIND THE FRONT.

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-102230-
/O.NEW.KMOB.WI.Y.0001.060211T0000Z-060212T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
444 AM CST FRI FEB 10 2006

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST
SATURDAY...

A LOW PRESSURE SYSTEM MOVING QUICKLY EAST OUT OF THE SOUTHERN PLAINS
TODAY WILL MOVE ACROSS MISSISSIPPI AND ALABAMA TONIGHT. SOUTHERLY
WINDS WILL INCREASE TONIGHT AHEAD OF THE APPROACHING LOW...INCREASING
TO BETWEEN 20 AND 30 MPH ALONG THE COAST AND JUST INLAND. AS THE LOW
PASSES TO THE NORTH...STRONG NORTHWEST WINDS IN THE WAKE OF A COLD
FRONT WILL INCREASE TO BETWEEN 20 AND 30 MPH...WITH FREQUENT GUSTS
AROUND 35 MPH POSSIBLE. THE STRONG NORTHWEST WINDS WILL CONTINUE THROUGH
SATURDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS BETWEEN 25 AND 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING...ESPECIALLY OVER
ELEVATED BRIDGES AND OPEN AREAS. 

THOSE WITH TARPS STILL ON THEIR DAMAGED ROOFS IN THE WAKE OF LAST
YEARS HURRICANES SHOULD TAKE TIME TODAY TO MAKE SURE THEIR TARPS ARE
PROPERLY SECURED FOR THE INCREASED WINDS TONIGHT AND SATURDAY.

$$
6 follow-up statements
000 
WWUS74 KMOB 102150
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
337 PM CST FRI FEB 10 2006

...A WIND ADVISORY REMAINS IN EFFECT ACROSS PORTIONS OF INTERIOR 
SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND THE WESTERN FLORIDA 
PANHANDLE FOR TONIGHT AND SATURDAY...

.DEVELOPING SURFACE LOW PRESSURE OVER EASTERN TEXAS EARLY FRIDAY 
AFTERNOON WILL MOVE EASTWARD AND BEGIN TO DEEPEN OVER LOUISIANA 
TONIGHT WITH AN INCREASING SOUTHERLY WIND FLOW EXPECTED ACROSS THE 
AREA TONIGHT. THIS LOW PRESSURE WILL MOVE RAPIDLY EAST ACROSS 
MISSISSIPPI AND ALABAMA LATE TONIGHT...REACHING SOUTHERN GEORGIA BY 
EARLY SATURDAY MORNING. AS THE LOW MOVES OFF TO THE EAST...A STRONG 
COLD FRONT WILL MOVE ACROSS THE CENTRAL GULF COAST REGION...SHIFTING 
THE STRONG WINDS TO THE NORTHWEST. STRONG SOUTHWEST WINDS OF 15 TO 
25 MPH LATE TONIGHT WILL BECOME NORTHWEST AT 20 TO 30 MPH ON 
SATURDAY. WIND GUSTS TO AROUND 35 MPH WILL BE POSSIBLE BEHIND THE 
FRONT ON SATURDAY.

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111000-
/O.CON.KMOB.WI.Y.0001.060211T0000Z-060212T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
337 PM CST FRI FEB 10 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY...

DEVELOPING SURFACE LOW PRESSURE OVER EASTERN TEXAS EARLY FRIDAY 
AFTERNOON WILL MOVE EASTWARD AND BEGIN TO DEEPEN OVER LOUISIANA 
TONIGHT WITH AN INCREASING SOUTHERLY WIND FLOW EXPECTED ACROSS THE 
AREA TONIGHT. THIS LOW PRESSURE WILL MOVE RAPIDLY EAST ACROSS 
MISSISSIPPI AND ALABAMA LATE TONIGHT...REACHING SOUTHERN GEORGIA BY 
EARLY SATURDAY MORNING. AS THE LOW MOVES OFF TO THE EAST...A STRONG 
COLD FRONT WILL MOVE ACROSS THE CENTRAL GULF COAST REGION...SHIFTING 
THE STRONG WINDS TO THE NORTHWEST. STRONG SOUTHWEST WINDS OF 15 TO 
25 MPH LATE TONIGHT WILL BECOME NORTHWEST AT 20 TO 30 MPH ON 
SATURDAY. WIND GUSTS TO AROUND 35 MPH WILL BE POSSIBLE BEHIND THE 
FRONT ON SATURDAY.

A WIND ADVISORY MEANS THAT WINDS BETWEEN 25 AND 35 MPH ARE EXPECTED. 
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH 
PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING...ESPECIALLY OVER 
ELEVATED BRIDGES AND OPEN AREAS.

THOSE WITH TARPS STILL ON THEIR DAMAGED ROOFS IN THE WAKE OF LAST
YEARS HURRICANES SHOULD TAKE TIME TODAY TO MAKE SURE THEIR TARPS 
ARE PROPERLY SECURED FOR THE INCREASED WINDS TONIGHT AND SATURDAY.  
ALSO...THOSE WHO MAY STILL BE IN FEMA TRAILERS SHOULD ALSO BE 
ADVISED OF THE POTENTIAL FOR STRONG GUSTY WINDS.  

$$
000 
WWUS74 KMOB 102153
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
353 PM CST FRI FEB 10 2006

...A WIND ADVISORY REMAINS IN EFFECT ACROSS PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND THE WESTERN FLORIDA
PANHANDLE FOR TONIGHT AND SATURDAY...

.DEVELOPING SURFACE LOW PRESSURE OVER EASTERN TEXAS EARLY FRIDAY
AFTERNOON WILL MOVE EASTWARD AND BEGIN TO DEEPEN OVER LOUISIANA
TONIGHT WITH AN INCREASING SOUTHERLY WIND FLOW EXPECTED ACROSS
THE AREA TONIGHT. THIS LOW PRESSURE WILL MOVE RAPIDLY EAST ACROSS
MISSISSIPPI AND ALABAMA LATE TONIGHT...REACHING SOUTHERN GEORGIA
BY EARLY SATURDAY MORNING. AS THE LOW MOVES OFF TO THE EAST...A
STRONG COLD FRONT WILL MOVE ACROSS THE CENTRAL GULF COAST
REGION...SHIFTING THE STRONG WINDS TO THE NORTHWEST. STRONG
SOUTHWEST WINDS OF 15 TO 25 MPH LATE TONIGHT WILL BECOME
NORTHWEST AT 20 TO 30 MPH ON SATURDAY. WIND GUSTS TO AROUND
35 MPH WILL BE POSSIBLE BEHIND THE FRONT ON SATURDAY.

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-110600-
/O.CON.KMOB.WI.Y.0001.060211T0000Z-060212T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
353 PM CST FRI FEB 10 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY. 

DEVELOPING SURFACE LOW PRESSURE OVER EASTERN TEXAS EARLY FRIDAY 
AFTERNOON WILL MOVE EASTWARD AND BEGIN TO DEEPEN OVER LOUISIANA 
TONIGHT WITH AN INCREASING SOUTHERLY WIND FLOW EXPECTED ACROSS THE 
AREA TONIGHT. THIS LOW PRESSURE WILL MOVE RAPIDLY EAST ACROSS 
MISSISSIPPI AND ALABAMA LATE TONIGHT...REACHING SOUTHERN GEORGIA BY 
EARLY SATURDAY MORNING. AS THE LOW MOVES OFF TO THE EAST...A STRONG 
COLD FRONT WILL MOVE ACROSS THE CENTRAL GULF COAST REGION...SHIFTING 
THE STRONG WINDS TO THE NORTHWEST. STRONG SOUTHWEST WINDS OF 15 TO 
25 MPH LATE TONIGHT WILL BECOME NORTHWEST AT 20 TO 30 MPH ON 
SATURDAY. WIND GUSTS TO AROUND 35 MPH WILL BE POSSIBLE BEHIND THE 
FRONT ON SATURDAY.

A WIND ADVISORY MEANS THAT WINDS BETWEEN 25 AND 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN
DRIVING...ESPECIALLY OVER ELEVATED BRIDGES AND OPEN AREAS.

THOSE WITH TARPS STILL ON THEIR DAMAGED ROOFS IN THE WAKE OF LAST
YEARS HURRICANES SHOULD TAKE TIME TODAY TO MAKE SURE THEIR TARPS
ARE PROPERLY SECURED FOR THE INCREASED WINDS TONIGHT AND
SATURDAY. ALSO...THOSE WHO MAY STILL BE IN FEMA TRAILERS SHOULD
ALSO BE ADVISED OF THE POTENTIAL FOR STRONG GUSTY WINDS.

$$
000 
WWUS74 KMOB 110458
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1100 PM CST FRI FEB 10 2006

...A WIND ADVISORY REMAINS IN EFFECT ACROSS PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND THE WESTERN FLORIDA
PANHANDLE FOR TONIGHT AND SATURDAY...

.A SURFACE LOW PRESSURE CENTER OVER SOUTH MISSISSIPPI LATE FRIDAY 
EVENING WILL MOVE EAST NORTHEAST ACROSS SOUTH ALABAMA OVERNIGHT. AN 
STRONG SOUTHERLY WIND SOUTH AND EAST OF THE LOWS TRACK WILL BECOME 
NORTHWEST IF THE LOW PASSES NORTH OF YOUR LOCATION. IF IT PASSES 
SOUTH...WINDS WILL BECOME EAST THEN NORTH. EITHER WAY WE EXPECT 
WINDS TO BECOME STRONGER AND NORTHWEST TO NORTHERLY AS THE FRONT 
MOVES ACROSS THE AREA LATER TONIGHT AND EARLY IN THE MORNING. STRONG 
NORTHWEST WINDS OF 25 TO 30 MPH ON SATURDAY WITH WIND GUSTS TO 
AROUND 35 MPH WILL BE POSSIBLE BEHIND THE FRONT ON SATURDAY.

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-111230-
/O.CON.KMOB.WI.Y.0001.000000T0000Z-060212T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
1100 PM CST FRI FEB 10 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY...

A STRONG COLD FRONT TRAILING A SURFACE LOW PRESSURE SYSTEM WILL 
CROSS THE AREA DURING THE OVERNIGHT HOURS. STRONG SOUTHERLY WINDS 
ALONG AND IN ADVANCE OF THE FRONT...WILL SHIFT TO NORTH AND 
NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS. WINDS WILL 
REMAIN STRONG THROUGH MUCH OF SATURDAY. 

A WIND ADVISORY MEANS THAT WINDS BETWEEN 25 AND 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN
DRIVING...ESPECIALLY OVER ELEVATED BRIDGES AND OPEN AREAS.



$$
000 
WWUS74 KMOB 111638
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1038 AM CST SAT FEB 11 2006

...A WIND ADVISORY HAS BEEN CANCELLED FOR INTERIOR SOUTHEAST
MISSISSIPPI...INTERIOR SOUTHWEST ALABAMA AND INTERIOR WESTERN FLORIDA
PANHANDLE...

...A WIND ADVISORY REMAINS IN EFFECT FOR THE COASTAL SECTIONS OF
SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE TODAY...

.HIGH PRESSURE WAS BUILDING INTO THE SOUTHERN STATES IN THE WAKE OF A
COLD FRONT THAT HAS MOVED EAST OUT OF THE AREA. LATEST SURFACE OBSERVATION
TRENDS INDICATE THAT WINDS HAVE DECREASED TO BELOW WIND ADVISORY
CRITERIA OVER THE INTERIOR SECTIONS OF THE FORECAST AREA. ALONG THE
GULF COAST...BETWEEN THE LAND AND SEA INTERFACE...WINDS ARE FORECAST
TO REMAIN STRONGER. 

ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-111745-
/O.CAN.KMOB.WI.Y.0001.000000T0000Z-060212T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA-
INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY...
FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON...
BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...
LUCEDALE
1038 AM CST SAT FEB 11 2006

...WIND ADVISORY IS CANCELLED...

LATEST SURFACE OBSERVATION TRENDS INDICATE THAT SUSTAINED WINDS HAVE
DECREASED TO BELOW 25 MPH OVER THE INTERIOR SECTIONS OF THE FORECAST
AREA. WILL STILL BE A BRISK DAY WITH 15 TO 20 MPH WINDS...WITH
OCCASIONAL GUSTS FROM 20 TO 25 MPH AT TIMES.

$$

ALZ063-064-FLZ002-004-006-120000-
/O.CON.KMOB.WI.Y.0001.000000T0000Z-060212T0000Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...
PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH...
NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO
1038 AM CST SAT FEB 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

ALONG THE GULF COAST...BETWEEN THE LAND AND SEA INTERFACE...WINDS ARE
FORECAST TO BE SUSTAINED AT AROUND 25 MPH...WITH OCCASIONAL GUSTS UP
TO AROUND 35 MPH AT TIMES.

STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING...ESPECIALLY OVER
ELEVATED BRIDGES AND OPEN AREAS.

$$
000 
WWUS74 KMOB 112129
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
329 PM CST SAT FEB 11 2006

...WIND ADVISORY FOR THE GULF COAST HAS BEEN CANCELLED...

.WEATHER OBSERVATIONS ACROSS THE GULF COAST THIS AFTERNOON INDICATE
THAT NORTHWEST WINDS HAVE DIMINISHED TO BELOW WIND ADVISORY CRITERIA.

ALZ063-064-FLZ002-004-006-112230-
/O.CAN.KMOB.WI.Y.0001.000000T0000Z-060212T0000Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE...
FAIRHOPE...FOLEY...SPANISH FORT...PENSACOLA...FERRY PASS...
BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...
PACE...MILTON...GULF BREEZE...WRIGHT...FORT WALTON BEACH...
NICEVILLE...DESTIN...SEMINOLE...EGLIN AFB...VALPARAISO
329 PM CST SAT FEB 11 2006

...WIND ADVISORY IS CANCELLED...

ALTHOUGH IT WILL BE A BRISK REMAINDER OF THE AFTERNOON...LATEST
WEATHER OBSERVATIONS ALONG THE GULF COAST THIS AFTERNOON INDICATE
THAT SUSTAINED WINDS HAVE DIMINISHED TO BELOW 25 MPH. THUS...THE
NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE WIND ADVISORY.

$$
000 
WWUS74 KMOB 111125
NPWMOB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
530 PM CST SAT FEB 11 2006

...A WIND ADVISORY REMAINS IN EFFECT ACROSS PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTH ALABAMA AND THE WESTERN FLORIDA
PANHANDLE FOR TONIGHT AND SATURDAY...

.A SURFACE LOW PRESSURE CENTER OVER THE ALABAMA AND GEORGIA STATE 
LINE WILL CONTINUE TO MOVE EAST TODAY. STRONG NORTHERLY WINDS OF 15 
TO TO 25 MPH WITH WIND GUSTS TO AROUND 35 MPH WILL BE POSSIBLE 
BEHIND THE FRONT TODAY.

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-112030-
/O.CON.KMOB.WI.Y.0001.000000T0000Z-060212T0000Z/
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM...
MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN...
PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE...
LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON...
ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...
TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY...
SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA...
FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY...
MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE...CRESTVIEW...
WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN...SEMINOLE...
EGLIN AFB...VALPARAISO...WAYNESBORO...RICHTON...BEAUMONT...
NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS...LUCEDALE
530 PM CST SAT FEB 11 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY...

A STRONG COLD FRONT HAS PASSED EAST OF THE AREA...WITH STRONG NORTH 
AND NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS 
EXPECTED ACROSS THE AREA TODAY. 

A WIND ADVISORY MEANS THAT WINDS BETWEEN 25 AND 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN
DRIVING...ESPECIALLY OVER ELEVATED BRIDGES AND OPEN AREAS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this wind advisory went out at Feb 9, 2:48 PM CST, 13 hours 56 minutes earlier.

Area forecast discussion, Feb 9, 2:48 PM CST, 13 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
248 PM CST THU FEB 9 2006

.SHORT TERM (TONIGHT AND FRIDAY)...

HIGH PRESSURE AXIS WAS ANALYZED NORTH/SOUTH FROM THE TENNESSEE
VALLEY...DOWN INTO THE CENTRAL AND WESTERN GULF. WE ALSO ANALYZE A
REINFORCING COLD FRONTAL PASSAGE MOVING SOUTHWARD INTO THE MARINE
WATERS. HIGH PRESSURE IS FORECAST TO SLIP EASTWARD...MOVING OFF THE
SOUTHEAST UNITED STATES COAST ON FRIDAY...WHILE LOW PRESSURE FORMS
ON THE WEST SIDE OF FRONT...OVER LOUISIANA DURING THE DAY. HIGH
LEVEL CLOUDINESS HAS BEEN INCREASING AND EXPANDING EASTWARD OUT OF
NEW MEXICO INTO TEXAS. NOT CALLING FOR RAIN TONIGHT DUE TO VERY
LIMITED DEEP LAYER MOISTURE...BUT HIGH LAYER MOISTURE WILL BE ON THE
INCREASE FROM WEST TO EAST BY LATE TONIGHT. CEILINGS LOWERING ON
FRIDAY WITH RAIN CHANCES INCREASING THROUGH THE AFTERNOON AS LOW
PRESSURE APPROACHES FROM THE WEST. HIGHER CHANCES WILL BE IN THE
WESTERN ZONES. AS FOR TEMERATURES...A MODERATING TREND IS EXPECTED
AS THE HIGH MOVES EAST OF THE AREA THROUGH FRIDAY...ALLOWING FOR A
SOUTH TO SOUTHEAST COMPONENT TO THE WIND.

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...

CATEGORICAL POPS AREA-WIDE (90 PERCENT) ARE PROJECTED FRIDAY
EVENING...THEN TAPERING OFF FROM WEST TO EAST AS LOW PRESSURE MOVES
EAST NORTHEAST THROUGH SOUTHERN ALABAMA OVERNIGHT. ANY THUNDERSTORM
ACTIVITY...IF AT ALL...LOOKS TO BE CONFINED TO THE MARINE AREA. WE
ARE NOT SEEING A GREAT DEAL OF NORTHWARD INFLUX OF MOST UNSTABLE
CONVECTIVE AVAILABLE POTENTIAL ENERGY...WHICH IS GENERALLY BELOW 800
J/KG. IT STILL APPEARS THAT THE DEEP LAYERED MOISTURE WILL BE EAST
OF THE AREA BY THE TIME THE DEEP COLD AIR ALOFT GETS INTO PLACE. SO
WE ARE KEEPING THE PRECIP TYPE ALL RAIN FOR FRIDAY NIGHT INTO EARLY
SATURDAY. IN THE WAKE OF THE DEPARTING LOW AND A SOUTHWARD PLUNGE OF
ARCTIC AIR...STRONG LOW LEVEL COLD ADVECTION PROCESSES AND BOUNDARY
LAYER MIXING LENDS SUPPORT TO SHAVING THE GFS MOS NUMBERS DOWN A FEW
DEGREES FOR SATURDAYS HIGHS. AT THIS TIME...WE DONT PROJECT GETTING
OUT OF THE 40S AT MOST AREAS. ITS GONNA BE A COLD AND BRISK SATURDAY
TO KICK OFF THE MARDI GRAS SEASON.

NO CHANGES TO THE PREVIOUS PACKAGE GOING WITH THE MEX MOS NUMBERS
SATURDAY NIGHT AS THEY SEEMED CLOSE...BUT WE DECIDED TO SHAVE OFF 3
TO 5 DEGREES FROM THE MEX MOS PROJECTIONS ACROSS THE INTERIOR
EASTERN ZONES FOR MONDAY MORNING KEEPING THEM IN THE LOWER TO MID
20S.  THE RIDGE AXIS SHOULD BE PARKED ACROSS THE AREA AND THE
EASTERN INLAND ZONES WILL MOST LIKELY BE UNDER STRONGER RADIATIVE
COOLING PROCESSES AS BOUNDARY LAYER WILL BE DECOUPLED UNDER MOSTLY
CLEAR TO PARTLY CLOUDY SKIES.  DRY PATTERN WITH SLOW WARMING
PROJECTED THROUGH WEDNESDAY...THEN SLIGHT CHANCES OF RAIN START
CREEPING BACK IN FOR LATE WEEK AS WE GET A WEAK RETURN FLOW ON THE
BACKSIDE OF THE RIDGE AXIS. /10

&&

.MARINE...

AS EXPECTED...WINDS AND SEAS ARE GRADUALLY SUBSIDING THIS AFTERNOON
AS SFC HIGH PRESSURE BUILDS INTO THE MARINE AREA. BUOYS INDICATING
WINDS JUST BELOW EXERCISE CAUTION LEVELS...SO WILL HAVE NO HEADLINES
FOR TONIGHT THROUGH EARLY FRIDAY. BY LATE FRIDAY...DEVELOPING SFC
LOW PRESSURE WILL BEGIN TO DEEPEN OVER  OVER LOUISIANA WITH AN
INCREASING ONSHORE WIND FLOW. WINDS WILL LIKELY REACH SMALL CRAFT
EXERCISE CAUTION LEVELS ONCE AGAIN...ESPECIALLY OVER WESTERN MARINE
ZONES...BY LATE AFTERNOON. THE LOW PRESSURE IS EXPECTED TO MOVE
RAPIDLY EAST ACROSS SOUTHERN SECTIONS OF MS AND AL FRIDAY
NIGHT...WITH WINDS AND SEAS INCREASING TO SMALL CRAFT LEVELS
OVERNIGHT...POSSIBLY APPROACHING GALE FORCE GUSTS AT TIMES. AS THE
LOW MOVES EAST OF THE AREA BY EARLY SATURDAY MORNING...WINDS OVER
THE COASTAL WATERS WILL SHIFT TO THE NORTHWEST...AND STILL
APPROACHING GALE FORCE GUSTS AT TIMES ON SATURDAY. THE NORTHWESTERLY
FLOW WILL GRADUALLY DIMINISH...ALONG WITH SEAS...THROUGH THE
REMAINDER OF THE WEEKEND INTO EARLY NEXT WEEK. /12
&&

.FIRE WEATHER...

NOT AS DRY ON FRIDAY AS RIDGE WILL BE EAST OF THE AREA AND GULF
MOITSURE BEGINS TO OPEN UP. STRONG COLD FRONTAL PASSAGE BRINGS
STRONG NORTHWESTERLY TRANSPORT FLOW AND A BRISK DAY ON SATURDAY. DUE
TO THE CHILLY TEMPERATURES...DAYTIME RH ON SATURDAY IS FORECAST TO
BE ABOVE CRITICAL THRESHOLDS. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      36  60  41  48 /   0  50  90  05
PENSACOLA   37  60  45  49 /   0  30  90  05
DESTIN      39  60  46  50 /   0  20  90  10
EVERGREEN   25  61  40  44 /   0  40  90  05
WAYNESBORO  34  57  36  43 /   0  70  90  05
CAMDEN      25  59  39  43 /   0  40  90  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING UNTIL 5 PM THURSDAY FLZ001>006-008.
MS...NONE.
GM...NONE.

&&

10/12
Hazardous weather outlook, Feb 9, 3:00 PM CST, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CST THU FEB 9 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-101200
BALDWIN COASTAL-BALDWIN
INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-
ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-GREENE-MOBILE COASTAL-MOBILE
INLAND-MONROE-OKALOOSA COASTAL-OKALOOSA INLAND-PERRY-SANTA ROSA
COASTAL-SANTA ROSA INLAND-STONE-WASHINGTON-WAYNE-WILCOX-
300 PM CST THU FEB 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TONIGHT...

NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A DEVELOPING LOW PRESSURE AREA WILL MOVE ALONG THE COASTAL REACHES
OF MISSISSIPPI AND ALABAMA BY FRIDAY NIGHT...BRINGING INCREASING
SOUTHEASTERLY WINDS DURING THE DAY ON FRIDAY. WINDS WILL BECOME
SOUTHWESTERLY AND INCREASE FURTHER FRIDAY EVENING AS THE LOW
APPROACHES AND THERE IS THE POSSIBILITY THAT WE COULD SEE SOME MINOR
COASTAL FLOODING FRIDAY NIGHT AROUND THE USUAL PROBLEM AREAS WHERE
SERIOUS BEACH EROSION FROM THE PAST SEVERAL HURRICANES HAS OCCURRED.
ASTRONOMICAL HIGH TIDES ACROSS THE REGION WILL BE IN THE MID TO LATE
EVENING HOURS AND THIS COMBINED WITH A STIFF ONSHORE WIND OF 25 TO
35 KNOTS COULD PRODUCE SOME TIDAL PILING...DEPENDING ON THE DURATION
OF THE EVENT.

RAIN AND SHOWERS WILL BE LIKELY WITH THE PASSAGE OF THIS STORM
SYSTEM LATE FRIDAY THROUGH EARLY SATURDAY...BUT AT THIS TIME
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.  DUE TO THE EASTWARD
TRACK OF THE LOW BEING FAR SOUTH CLOSER TO THE COAST...THE MOST
MOIST AND UNSTABLE AIRMASS SHOULD REMAIN OFFSHORE...WITH THE BEST
CHANCE OF ANY THUNDERSTORM ACTIVITY BE ALONG THE IMMEDIATE COASTAL
AREAS.

AFTER THE LOW MOVES EAST OF THE AREA BY EARLY SATURDAY MORNING...
WINDS WILL BEGIN TO SUBSIDE AS HIGH PRESSURE BUILDS OVER THE
REGION...BUT VERY COLD TEMPERATURES ARE EXPECTED TO SETTLE INTO THE
AREA. THERE IS A THREAT OF A HARD FREEZE OVER THE WEEKEND. ON
SATURDAY NIGHT...TEMPERATURES ARE FORECAST TO DROP INTO THE LOWER TO
MIDDLE 20S ACROSS THE INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI...
SOUTH ALABAMA AND AREAS NORTH OF INTERSTATE 10 IN NORTHWEST FLORIDA.
VERY COLD TEMPERATURES INTO THE LOWER 20S WILL AGAIN BE POSSIBLE
SUNDAY NIGHT AND EARLY MONDAY MORNING ACROSS THE INLAND
AREAS...PARTICULARLY FOR PORTIONS OF SOUTH CENTRAL ALABAMA.

SEE THE SPECIAL WEATHER STATEMENT ISSUED BY NWS MOBILE FOR
ADDITIONAL DETAILS CONCERNING THIS UPCOMING WEATHER EVENT.

.SPOTTER INFORMATION STATEMENT...ACTIVATION OF EMERGENCY MANAGEMENT
OFFICIALS AND STORM SPOTTERS FOR SEVERE WEATHER OPERATIONS IS NOT
EXPECTED THROUGH TONIGHT.

Nearby

Wind Advisories in Alabama, 2006Wind Advisories in Mississippi, 2006Wind Advisories in Florida, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.